MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fistula (1862)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: (1) manufacture report number # 2029046-2023-01043 for product code d134702 (thermocool® smart touch® sf uni-directional navigation catheter); (2) importer report number # 2029046-2023-50011 product code m490007 (smartablate¿ system rf generator (us)).
 
Event or Problem Description
It was reported that a patient underwent an afib - paroxysmal ablation procedure with an thermocool® smart touch® sf uni-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient developed an esophageal fistula post-procedure requiring surgical intervention and prolonged hospitalization.It was reported that an esophageal fistula occurred post-procedure.They reported that the procedure occurred on (b)(6) 2023 but they were unable to confirm the date that the esophageal fistula was discovered.The caller reported that they were notified of the esophageal fistula on (b)(6) 2023.They were unable to confirm how the esophageal fistula was discovered and confirmed.They were unable to confirm what medical intervention was provided.The patient was in stable condition.There were no issues during the procedure.There were no patient consequences on the day of the procedure and that the patient left in "great condition".The physician¿s opinion on the cause of this adverse event is that it was procedure related.Intervention provided was surgery and the patient¿s outcome from the adverse event was reported as improved.The patient required extended hospitalization because of the adverse event due to the surgery.Relevant tests included a computed tomography (ct).

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key16943364
Report Number2029046-2023-50011
Device Sequence Number19668018
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2023
Report Date (Section F) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/18/2023
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer04/20/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF UNID, TC, F
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age52 YR
Patient SexMale
Patient Weight118 KG